MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823832
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823832) was implanted via a left ventriculoperitoneal (vp) shunt on (b)(6) 2025, due to hydrocephalus, coma, and decompressive craniotomy for cerebral hemorrhage.The initial pressure was set at 180 mm h2o.On (b)(6), the pressure was adjusted to 200 mm h2o; however, x-ray verification showed only 70 mm h2o.Multiple adjustments under x-ray guidance were required to finally achieve the intended pressure of 200 mm h2o.A suspected valve malfunction was believed to have caused the adjustment difficulties.On (b)(6), the patient's condition deteriorated due to unresolved hydrocephalus, necessitating another pressure adjustment.X-ray verification again showed failure to reach the preset pressure, and four attempts were required under x-ray to finally achieve 160 mm h2o.Due to clinically confirmed unreliable pressure adjustment, a valve revision surgery was performed on june 26, during which the valve was replaced with the same model.There was no information available indicating whether the patient experienced any signs or symptoms directly attributable to the product issue.The procedure was successful, and the patient remained under medical observation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823832) was returned for evaluation.Device history record (dhr) - the product code 82-3832 with lot 7330009, pdtk42 conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 40 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for programming, occlusion, leak, reflux and siphon guard.The valve was then pressure tested according to test method; the valve failed the test (pressure results are closed to specification).The valve was dismantled and examined under microscope at appropriate magnification: biological debris was noted on the ruby ball.Root cause analysis - the issue reported by the customer is not confirmed.The probable root cause could be due to human misuse.The root cause for pressure issue observed during investigation is due to biological debris observed on the ruby ball: protein build up interfering with the valve in view of the biological debris found during the investigation.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22521057
Report Number3013886523-2025-00186
Device Sequence Number15468573
Product Code JXG
UDI-Device Identifier10381780519805
UDI-Public(01)10381780519805(17)281130(10)7330009
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number7330009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight45 KG
Patient EthnicityNon Hispanic
Patient RaceAsian